MU Digital Repository
Logo

Carbamzepine-induced toxic epidermal necrolysis.

*, Chowta NK and *, Chowta MN and *, Ramapuram J and *, Kumar P and *, Fazil A (2011) Carbamzepine-induced toxic epidermal necrolysis. Indian Journal of Critical care Medicine, 5 (2). pp. 123-126.

[img]
Preview
PDF
IJCCM152123-6154352_014234.pdf - Published Version

Download (1MB)

Abstract

Toxic epidermal necrolysis (TEN), also known as Lyell’s syndrome, is a widespreadlife-threatening mucocutaneous disease where there is extensive detachment of theskin and mucous membrane. Many factors involved in the etiology of TEN includingadverse drug reactions. Here we are reporting a case of toxic epidermal necrolysis in an adult male patient after receiving carbamazepine in a 38 year old male. On the18th dayof carbamazepine, patient developed blisters which first appeared on the trunk, chestand arms. The erythematous rash was covering almost all over the body with epidermaldetachment of 70% body surface area. There was loss of eye lashes, congestion ofconjunctiva with mucopurulent discharge and exposure keratitis. The clinical impressionwas TEN induced by carbamazepine. Carbamazepine was stopped immediately. He wastreated with high dose intravenous betamethasone and systemic and topical antibiotics.After one month, the progression of the skin lesions halted and he was discharged.

Item Type: Article
Additional Information: Case report
Uncontrolled Keywords: Carbamazepine, Stevens-Johnson syndrome, toxic epidermal necrolysis
Subjects: Medicine > KMC Mangalore > Pharmacology
Medicine > KMC Mangalore > Medicine
Depositing User: KMCMLR User
Date Deposited: 30 Sep 2011 09:59
Last Modified: 17 Oct 2011 06:27
URI: http://eprints.manipal.edu/id/eprint/1400

Actions (login required)

View Item View Item